Sunday, February 25, 2007

What Fresh Hell is This?

Don't even try to speculate on what body part that is.... Suffice to say, I look like this EVERYWHERE this morning. My face, my neck, my scalp, my torso, my back, under my arms, my shoulders, my breasts. It's like I woke up dressed and ready to play the Elephant Man. And it itches ferociously. Luckily, my fingernails aren't long or sharp or I would have shredded skin now. Hot, hot, hot bath. Itches. Got Z-boy to apply Cala-Gel to my back and I put it everywhere else. At least I can think now. But it's ugly. So ugly.

And what the hell is it???? I know I'm allergic to fleas. I treated the cats two days ago. Everyone went out for the day except Misha, and I'm betting her fleas are all over the house now. Darling Man changed our sheets and vaccumed our room thoroughly, but Z-boy slept in my spot last night and I slept in Z-boy's room because I KNEW it would be a rough night. The party boys were winding up for a blowout.

I took something, so I didn't hear them much, but I kept waking up during the night anyway. Maybe I did hear them and didn't realize it. The three gunshots woke me up (Darling man says there were about 8). Hello, real estate agent?????

So I'm not sure. Fleas or stress. Take your pick - they both itch like hell.

**UPDATE**
I dragged Z-boy along and we went to sit in the doc-in-a-box for a couple of hours. All the while itching like crazy. I could feel my ears swelling and stiffening like Yoda's (I'm gonna have to go look - hopefully they won't be pointed or green) and the rash marching resolutely over the top of my scalp and down onto my forehead and eyelids. This was not fun. We both brought books and after half an hour, Z-boy looked up at me and asked how much longer. I never ask. They take you when they take you. I did call Darling Man to come pick him up after his shift at work ended at noon, so Z didn't have to sit there the whole time.

After they left, I sat there as people came and went, people who arrived before me, people who arrived after me. One baby was taken away to the hospital in an ambulance, who's mother I'd been chatting with. I began to suspect that I could have put a more dire spin on my problem when I filled out my forms and gotten in sooner, but I really didn't feel like a trip to the hospital was in my cards and it definitely was for some of those other people. So I waited.

They finally called me, and put me in a room. I took all the medications I was taking with me and after talking to the doctor and showing him the medications, my rash, and explaining how it came about, he thought it might be the big, nasty-tasting pill I've been complaining about. I only have two days left on the stuff, but he wanted me to stop taking it immediately. He didn't rule out the fleas either, stating that I really needed to get rid of them (duh!). But it's not life-threatening... just damned unpleasant. For my trouble I got to spend 2.5 hours away from home, $25.00, and got a nice shot of steriods in my ass to help stop the itch. And a recommendation to see my doctor in a couple of days. Thanks, Guys! It sounds snide, but really, thanks. I know I'm not going to die of itching, that I can stop taking the nasty pill, and the shot should help along with the advice to take Zantac and Benadryl.

I should make money doing this for a living. Put me in a tent and call me THE AMAZING -mazing-mazing SIDE EFFECT-ect-ect! Geriatric patients would flock to see me. Or laugh and say, "You call THAT a side effect? I'll show you side effect!"

15 comments:

Alice in Wonderbread said...

ER- go to ER. Please. I mean I'm pretty certain it's not fatal or anything but living in pain when medical treatment is available is silly- go get checked out!

A relative of mine breaks out in hives under times of extreme stress; it may be a stress reaction. Hearing gunshots is definitely superstressful. As is not being able to sleep because of partying neighbors and so on.

Take care- it will pass as you care for yourself.

quinn said...

I agree ..you should go to the ER and have it checked..it sounds like hives to me...take a shot of benedryl...you also mentioned you had recently been given some new medicines from your doctor it is possible that you are reacting to those.

I had never been allergic to penecillan in my life and then a few years back during a bad bout with strep throat I was put on penecillan..and i had to take it for 10 days...after a couple of days I had some hives I didnt know what they were...I kept taking my meds...at 9 days I had hives absolutely all over my body even my eyes and in my nose and my ears everywhere!!!! I was having an acute reaction now and I went to the doctors..I had to stop immediately and take alot of benedryl ..now I completely allergic to it and have been told to be sure to never take it again..the next dose could kill me...

be sure to tell them all the meds you are on....as we age our bodies change and what never was a problem in the past could very well become one now!!!!!!!!!!!!!!!

quinn said...

ahaha...it sounds like dr. quinn ..medicine woman ..might have hit the mark there..huh...LOL>..glad you went in to be checked...

Vancouver mermaid/Montreal photographer said...

It could be eczema...my daughter has it. (that is one hell of a side effect, I agree with you!)

Yikes.

Hope it's better soon.

Hugs,
Michelle

Mama Drama Jenny said...

Poor thing. I have crazy side effects to everything too. That's why I try to just avoid pills if I can. I'll take something for a headache and end up having both my feet fall off.

Madeline said...

ick ick ick.... i hope you feel better soon. That looks like the hives to me (i get 'em a lot. trust me).... The benadryl will help. I know how you feel, give me a medication and wait a couple of days and all of a sudden a side-effect will rear its ugly head.

Oh... get some rest. Try some calgon and have a good big dose of benadryl. You will feel better in the morning.

Anonymous said...

I am glad that you went to the Dr. I was going to venture that it was medicine. The steriod will help your feelings as well as benadryl.

Penicillin reaction many, many years ago. Much benadryl for 4 days and much sleep from that.

thinking of you.
Stef

Oh, The Joys said...

Hives? Looks like serious hives to me.

Alice in Wonderbread said...

how is it going today? Any better.
Owie.

nikki said...

dude, i hope you get better soon! sending you happy, non-itchy thoughts!

Janet said...

Wow, this is a pretty scary post. Should I be worried that you didn't update today?!

Me said...

OH my gosh!!!!
Please write and let us know how you are.we are worried.

Prime said...

She's my sister -- and still alive, turn off the fret. :)

Liane Michel said...

Sarah, don't let them give you another pill for this! Take it easy and try to think unitchy thoughts!

Kevin Charnas said...

oh...baby...oh my goodness. you poor thing! That looks SO painful. I'm sending good, healing thoughts your way.

And the gun shots? Seriously? I remember when I first moved out here to California, I moved from a very urban area of Cleveland. I had to get used to the coyotes at night as opposed to gun shots and the F-word being screamed at 3 am.